Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 58, NWS Paducah, KY

July 8, 2021Pike County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2021, 4:29 PM EDT for Pike County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 4:29 PM EDT (20:29 UTC)
Expired
Jul 8, 2021, 5:00 PM EDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Pike County, IN

The radar

The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
764 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS53 KPAH 082029
SVRPAH
INC125-082100-
/O.NEW.KPAH.SV.W.0058.210708T2029Z-210708T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
329 PM CDT Thu Jul 8 2021

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Northern Pike County in southwestern Indiana...

* Until 400 PM CDT.

* At 328 PM CDT, a severe thunderstorm was located 7 miles west of
  Petersburg, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 8715 3854 8710 3851 8707 3845 8707
      3837 8731 3839 8735 3837 8740 3844 8741
      3844 8744 3847 8746 3853 8746 3854 8742
      3853 8741 3854 8740 3851 8737 3854 8737
      3854 8735 3851 8729 3854 8725 3855 8720
TIME...MOT...LOC 2028Z 241DEG 35KT 3845 8741 

HAIL...<.75IN
WIND...60MPH
 
$$

York
1 follow-up statement
098 
WWUS53 KPAH 082047
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
347 PM CDT Thu Jul 8 2021

INC125-082100-
/O.CON.KPAH.SV.W.0058.000000T0000Z-210708T2100Z/
Pike IN-
347 PM CDT Thu Jul 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN PIKE COUNTY...

At 346 PM CDT, a severe thunderstorm was located near Petersburg, 
moving northeast at 40 mph. A separate very strong thunderstorm was 
entering southwest Pike County, heading toward the Winslow area.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 8715 3854 8710 3851 8707 3845 8707
      3837 8731 3839 8735 3846 8735 3848 8739
      3850 8739 3851 8740 3854 8742 3853 8741
      3854 8740 3851 8737 3854 8737 3854 8735
      3851 8729 3854 8725 3855 8720
TIME...MOT...LOC 2046Z 241DEG 35KT 3854 8721 

HAIL...1.00IN
WIND...60MPH
 
$$

York

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:40 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 8, 1:40 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1240 PM CDT Thu Jul 8 2021

.UPDATE...
Issued at 1236 PM CDT Thu Jul 8 2021

for aviation section only.

UPDATE Issued at 613 AM CDT Thu Jul 8 2021

Updated Aviation discussion for the 12z TAF issuance.

&&

.SHORT TERM...(Today through Friday night)
Issued at 232 AM CDT Thu Jul 8 2021

Surface observations, satellite, and radar all show a quiet mid-
summer night across the PAH CWA. Winds are calm or light and
variable, and the region is experiencing typical July warmth and
mugginess. Very isolated showers have popped up over southern MO
and south- central IL, but coverage and radar trends did not lend
enough confidence to introduce slight PoPs this morning in the
forecast area. Patches of shallow fog may develop around daybreak
as well, but low confidence in coverage prevented the addition of
fog to the forecast.

A cold front stretching from southwest and central MO into central
IL will push into the forecast area this afternoon into the early
evening. This will bring chance to likely PoPs, mainly from 18z
today through 03z Friday. The greatest coverage of precipitation
looks to be in southwest Indiana and northwest Kentucky. Model
soundings show about 1500-2500 J/kg of MLCAPE ahead of the front,
along with 1000-1500 J/kg DCAPE. Flow will be quite weak, though,
with only 20-25 kts of effective bulk shear progged to be over
the forecast area. The end result will be scattered to numerous
non- thunderstorms across the forecast area, with an isolated
strong to severe thunderstorm possible as well. Damaging winds
from downbursts would be the main severe hazard, if it occurs.
Greater cloud cover today will keep high temperatures in the
upper 80s.

PoPs will decrease after 03z Friday as the cold front stalls along
the AR/TN border. On Friday, scattered thunderstorm development
is expected during the afternoon and evening along and near the
front in our AR/TN border counties. Isolated convection will also
be possible during the heat of the day across the rest of the
forecast area. On Friday evening, the stalled front will begin to
lift north again as a warm front, kicking off scattered to
numerous showers and storms as it moves north through the forecast
area. High temperatures Friday will range from the lower 90s in
southeast MO to the middle 80s in the EVV Tri-State.

.LONG TERM...(Saturday through Wednesday)
Issued at 232 AM CDT Thu Jul 8 2021

An active period of weather is anticipated in the long term,
supported in the deterministic and ensemble mean guidance, all of
which are in respectable agreement. Energy over the northern Plains
at the beginning of the period will dig southeast, forming a trof
from near Lake Michigan back across Illinois into Missouri. Numerous
showers and thunderstorms can be expected this weekend. Strong
storms cannot be ruled out given the instability and increasing
overall mean flow. Sunday, the flow is actually better, but the
atmosphere is fairly saturated, with weakening lapse rates. So the
prospects of severe seem limited this weekend, but not a zero chance
(just isolated at best). Locally heavy rain is possible.

The active weather will continue into next week as the presence of
the upper trof persists. It will weaken with time and lift northeast
to the Great Lakes. As a result, PoPs for convection will lower with
time, especially at night. Stayed close to NBM temperatures.

&&

.AVIATION...
Issued at 1235 PM CDT Thu Jul 8 2021

A cold front will bring scattered TSRA development this
afternoon. Included VCTS at all terminals, but will likely need to
go with groups an d or tempos with time as the convection
develops during the afternoon hours. Convection will end during
the evening as the cold front settles along the AR/TN borders.
SSW winds this morning will become WSW this afternoon behind the
cold front, all at around 5-10 kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...DWS
LONG TERM...08
AVIATION...DWS
Hazardous weather outlook, Jul 8, 4:04 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
304 AM CDT Thu Jul 8 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090815-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
304 AM CDT Thu Jul 8 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms will move across the region
this afternoon through the early evening. An isolated severe
thunderstorm capable of producing damaging winds is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a daily chance of thunderstorms through the period. A
few strong storms will be possible over the weekend. The stronger
storms may produce gusty winds and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out this afternoon.

In the hours before

Local storm report, Jul 8, 3:29 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     CARMI                   38.09N 88.17W
07/08/2021                   WHITE              IL   911 CALL CENTER

            WIRES DOWN

&&

MY
Special weather statement, Jul 8, 3:32 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
232 PM CDT Thu Jul 8 2021

MOZ086-087-111-082015-
Bollinger MO-Cape Girardeau MO-Scott MO-
232 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOLLINGER...
NORTHWESTERN SCOTT AND SOUTHERN CAPE GIRARDEAU COUNTIES UNTIL 315 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marble Hill, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cape Girardeau, Jackson, Scott City, Chaffee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3726 9006 3743 8999 3736 8950 3710 8960
TIME...MOT...LOC 1932Z 286DEG 18KT 3733 8994

York
Special weather statement, Jul 8, 3:59 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
259 PM CDT Thu Jul 8 2021

INZ081-082045-
Gibson IN-
259 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR GIBSON COUNTY UNTIL 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owensville, or 9 miles south of Mount Carmel, moving northeast at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Princeton, Fort Branch, Owensville, Patoka, Francisco and Hazleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3850 8753 3849 8750 3851 8748 3838 8741
      3830 8734 3820 8769 3820 8779 3828 8784
      3836 8781 3842 8772 3843 8768 3845 8765
      3845 8760 3849 8759 3849 8754 3852 8754
TIME...MOT...LOC 1959Z 241DEG 15KT 3829 8775

York
Local storm report, Jul 8, 4:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     DARMSTADT               38.09N 87.58W
07/08/2021  M63 MPH          VANDERBURGH        IN   TRAINED SPOTTER

            2 TO 3 INCH DIAMETER BRANCHES DOWN.

&&

RJP
Special weather statement, Jul 8, 4:18 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
318 PM CDT Thu Jul 8 2021

ILZ088-089-092-093-MOZ087-110-111-082100-
Alexander IL-Union IL-Johnson IL-Pulaski IL-Stoddard MO-
Cape Girardeau MO-Scott MO-
318 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHWESTERN
PULASKI...NORTHWESTERN JOHNSON...ALEXANDER...SCOTT...NORTHERN
STODDARD AND SOUTHEASTERN CAPE GIRARDEAU COUNTIES UNTIL 400 PM CDT...

At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Anna Illinois to 6 miles east of Cape
Girardeau to near Dexter Missouri. Movement was east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms as they track east toward a line from Vienna to Cairo
Illinois to Sikeston Missouri.

LAT...LON 3677 9020 3733 8946 3758 8906 3758 8875
      3690 8951
TIME...MOT...LOC 2016Z 244DEG 36KT 3731 8947 3684 9011

York
Local storm report, Jul 8, 4:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     2 SE DARMSTADT          38.07N 87.55W
07/08/2021                   VANDERBURGH        IN   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:24 PM EDTSpecial Weather StatementPAHPosey51 min
Jul 8, 3:47 PM EDTSevere Thunderstorm WarningPAHPosey, Vanderburgh, Warrick43 min
Jul 8, 3:59 PM EDTSpecial Weather StatementPAHGibson46 min
Jul 8, 4:31 PM EDTSpecial Weather StatementPAHSpencer, Warrick44 min
Jul 8, 4:59 PM EDTSpecial Weather StatementPAHPike46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.